MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE TIGRIS® VASCULAR STENT; STENT, SUPERFICIAL FEMORAL ARTERY

W.L. GORE & ASSOCIATES GORE TIGRIS® VASCULAR STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PHA051002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.The engineering evaluation stated the following: when physically evaluated upon return, the following observations were made: the outer sheath was severed.The device was kinked at multiple locations along the catheter, including near the strain relief.The tear tube was severed in two locations, approximately 25 cm distal of the thumbwheel knot in the handle and approximately 80 cm proximal to the coupler bond.The lock slider was in the unlocked position.The outer sheath was locked distally, over the proximal edge of the stent.Approximately 37 mm of the distal end of the stent was uncovered.The stent displayed tensile damage and the constrained portion of the stent was translated distally on the catheter.Based on the device examination performed, no manufacturing anomalies were identified.
 
Event or Problem Description
The following information was reported to gore: on b)(6) 2018 a patient was undergoing treatment of a heavily calcified popliteal artery stenosis with a gore® tigris® vascular stent.An antegrade approach was utilized.The device was advanced over a.035" wooly wire through a 6fr terumo sheath.When the target location was reached deployment was initiated.Approximately 3-4 cm of the device expanded when deployment stopped.The deployment line snapped, however no resistance was felt prior in the deployment wheel.Then the deployment wheel was turning without additional device expansion.The delivery catheter was then cut open in attempts to retrieve the deployment line, but this was not successful.The sheath was advanced further to try and capture the device, which was eventually successful.The procedure was completed using a bare metal bard lifestent.There was no injury to the patient.

Brand Name
GORE TIGRIS® VASCULAR STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7774668
Report Number2017233-2018-00499
Device Sequence Number16397069
Product Code NIP
UDI-Device Identifier00733132636198
UDI-Public00733132636198
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2020
Device Catalogue NumberPHA051002A
Device Lot Number17560667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight65